Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

What causes depression while on Topiramate?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 2443 Questions
I have PTSD and severe depression and 18 years ago my doctor used Elavil to help my antidepressant work. I kept saying the antidepressant wasn't working but he would just up the Elavil. 17years ago I overdosed on approx.60-70 Elavil and thank God I lived. Physically I'm fine but mentally I have a hard time following through with minor complex thoughts. Are there any other side effects from the Elavil I'm not noticing (with the other stuff it's hard to keep them straight)? I still have the antidepressants stop working after a few years but am taking Topiramate (Topamax) which works so well as a mood upper that it takes my agoraphobia to kick in to realize the antidepressant quit. Thank you, XXXXXXX Rowland
Posted Wed, 29 Nov 2017 in Mental Health
Answered by Dr. Ashok Kumar 2 hours later
Brief Answer:
Elavil have no long term side effects

Detailed Answer:
Thanks for using Healthcaremagic.

Excessive dose of Elavil known to cause serious complications for individual including death but there are no long term complications in survivors.

Feeling difficulty with minor complex thoughts is likely result of depression rather than Elavil effect.

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor